... towards excellence in science

An Autonomous Institution, Under the Ministry of Education, Government of India

Shibananda Biswas

Assistant Professor
Dept: Mathematics and Statistics (DMS)
E-mail: shibananda [at]
Personal homepage: Click Here

Research Interest:

• Operator theory on function spaces, speci?cally study of reproducing kernel HilbertModules and its classi?cation using the tools of complex analytic/algebraic geometry• Multivariable operator theory• Non-commutative function theory

Academic Background:

  1. PhD (Mathematics), ISI Bangalore (Indian Statistical Institute), 2011
  2. MSc (Mathematics), IIT Kanpur, 2004
  3. BSc (Mathematics), Ramakrishna Mission Vidyamandira, Belur (University of Calcutta), 2002


  1. Assistant Professor, IISER Kolkata ( - )
  2. Inspire Faculty, Indian Statistical Institute, Kolkata (2012 - 2014)
  3. Post Doctoral Fellow, Ben Gurion University of the Negev, Israel (2010 - 2012)
  4. Senior Research Fellow, Indian Institute of Science (2009 - 2010)

Awards and Honors:

  1. Inspire Faculty Award from DST (2011)

Selected Publications:

  1. Biswas, Shibananda; Ghosh, Gargi; Misra, Gadadhar and Shyam Roy, Subrata. 2019."On reducing submodules of Hilbert modules with S_n-invariant kernels." Journal of Functional Analysis, 276, 751 - 784
  2. Biswas, Shibananda and Shalit, Orr Moshe. 2018."Stable division and essential normality: the non-homogeneous and quasi-homogeneous cases." Indiana University Mathematics Journal, 67, 169 - 185
  3. Biswas, Shibananda and Shyam Roy, Subrata. 2014."Functional models of $\Gamma_n$ -contractions and characterization of $\Gamma_n$ -isometries ." Journal of Functional Analysis, 266, 6224-6255
  4. Biswas, Shibananda; Keshari, Dinesh Kumar and Misra, Gadadhar. 2013."Infinitely divisible metrics and curvature inequalities for operators in the Cowen-Douglas class." Journal of the London Mathematical Society. Second Series, 88, 941 - 956
  5. Biswas, Shibananda and Misra, Gadadhar. 2012."Resolution of singularities for a class of Hilbert modules." Indiana University Mathematics Journal, 61, 1019-1050

All Publications: Click Here